What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 26, 5:41 AM CST, 28 minutes earlier.
Area forecast discussion, May 26, 5:41 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
641 AM CDT Sun May 26 2019
.SHORT TERM...(Today through Monday night)
Issued at 331 AM CDT Sun May 26 2019
This morning...Expecting another round of scattered to numerous
thunderstorms across the forecast area through mid- late this
morning, in response to increasing 850-700mb warm advection and
moisture transport. Already beginning to see this next round
develop on regional radar and satellite. Ample elevated
instability and effective deep layer shear may support a handful
of storms with large hail. Additionally, more locally heavy
rainfall is likely, with a continued localized flash flood threat.
Consequently, extended the flash flood watch through noon today.
For late this afternoon through tonight, another round of
scattered to numerous thunderstorms is expected to move northeast
off the High Plains, as a rather substantial shortwave approaches
from the southwest. Thinking the higher-end severe threat in the
form of very large hail and tornadoes will remain across generally
the western half of Kansas this afternoon and evening. Thinking
by the time storms reach Wichita's forecast area, the primary
threat will transition toward damaging winds with isolated large
hail, as the overall storm mode becomes predominately linear.
Overall severe threat should drop off generally along/east of the
Flint Hills.
The other aspect of late today-tonight's storms will be
additional heavy rainfall, posing a continued localized flash
flood threat. Even through the highest rainfall amounts should be
across central and north-central KS, will issue a new flash flood
watch all the way east through roughly the Flint Hills through
tonight, as it won't take much more rain to produce more flooding.
Monday...another rather significant shortwave ejects northeast
across the Central Rockies and High Plains, giving the Kansas
region more of a glancing blow of large-scale ascent.
Additionally, western KS dryline convergence is not overly
spectacular. All these factors come together for more of a
conditional thunderstorm threat Monday late afternoon-evening.
However, if a storm or two can manage to develop, strong
instability coupled with favorable shear magnitude and orientation
w/respect to the dryline would favor supercells capable of all
severe hazards, generally well west of I-135.
Kleinsasser
.LONG TERM...(Tuesday through Saturday)
Issued at 331 AM CDT Sun May 26 2019
Tuesday...the last of a series of significant shortwaves ejects
northeast across Mid-America. Continued strong instability east of
the dryline along with strengthening deep layer shear should
support one last severe thunderstorm threat Tuesday afternoon-
evening, generally along/east of I-135. Given the possibility for
weaker forcing and slow dryline progression across Wichita's
forecast area, in concert with long/straight hodographs, splitting
supercells capable of all severe hazards look possible.
A quieter weather pattern looks to overspread the region Wed-Fri,
with a possible return to periodic thunderstorm chances by the
weekend.
Kleinsasser
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 632 AM CDT Sun May 26 2019
Elevated showers and storms have redeveloped in the wake of the
previous MCS which has dissipated and moved well east of the area.
These storms developed within an area of H7 WAA along the leading
edge of low level moisture transport. This activity may linger
through the mid-morning hours where some MVFR or transient IFR
cigs will be possible under the heavier showers. After a break
through the afternoon hours, another round of showers and storms
may drift eastward late tonight impacting the area after 06Z.
&&
.HYDROLOGY...
Issued at 331 AM CDT Sun May 26 2019
Another round of storms is expected late this afternoon through
tonight, especially west of the Flint Hills, with locally heavy
rainfall and severe weather likely. Widespread 1-3 inches across
central and north-central Kansas looks like a good bet, with
locally higher amounts. Rainfall amounts should gradually drop off
with eastward extent toward the Flint Hills and eastern Kansas.
Any additional rainfall will only aggravate ongoing flooding
concerns. Many rivers, streams and reservoirs are at or exceeding
their capacity. Significant river flooding is ongoing or expected
at numerous locations. Please heed all evacuation orders, and
please do not drive around barricades or through flooded roads.
Kleinsasser
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 82 66 85 68 / 60 80 10 10
Hutchinson 80 65 85 67 / 60 90 10 10
Newton 80 64 84 68 / 60 80 10 10
ElDorado 81 66 84 68 / 60 70 10 10
Winfield-KWLD 83 68 85 69 / 50 60 10 10
Russell 77 64 86 64 / 50 90 10 20
Great Bend 77 63 85 64 / 50 90 10 20
Salina 80 66 86 68 / 50 90 20 10
McPherson 80 65 85 67 / 60 90 10 10
Coffeyville 84 70 86 70 / 50 30 10 10
Chanute 83 69 85 69 / 60 40 20 10
Iola 82 69 85 69 / 60 50 30 10
Parsons-KPPF 83 69 85 70 / 60 30 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until noon CDT today for KSZ032-033-047>053-
067>072-082-083-091>096-098>100.
Flash Flood Watch from 6 PM CDT this evening through Monday
morning for KSZ032-033-047>053-067>072-082-083-091.
&&
SHORT TERM...ADK
LONG TERM...ADK
AVIATION...MWM
HYDROLOGY...ADK
Hazardous weather outlook, May 26, 3:21 AM CST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
421 AM CDT Sun May 26 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-270930-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
421 AM CDT Sun May 26 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are expected through about mid-
morning across the region. Large hail is possible with the
strongest storms. Additional heavy rainfall is likely, which may
lead to localized flash flooding.
Another round of thunderstorms will impact the region mainly late
this afternoon through tonight, with the greatest chances generally
along and west of the Flint Hills corridor. The greatest potential
for severe weather will be across central, north-central and south-
central Kansas. Large hail and damaging winds will be the main
threats, although an isolated tornado cannot be ruled out.
Additional heavy rainfall and localized flash flooding is likely.
Widespread river flooding, some of which is significant, will
continue for several days. Additional rainfall will only aggravate
the current situation. Please see the latest River Flood Warnings
for the latest information.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a conditional threat for a few severe thunderstorms Monday
evening west of I-135. If a storm or two can manage to develop, all
severe weather hazards will be possible.
Another round of scattered to numerous thunderstorms is expected
Tuesday afternoon and night, generally along and east of I-135. All
severe hazards are once again possible, along with heavy rainfall
and localized flash flooding.
Significant and high-impact river flooding will continue well into
next week. Please see the latest River Flood Warnings for the
latest information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this morning, and likely late this
afternoon through the evening. Rainfall and flooding reports are
always appreciated.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, May 26, 3:59 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
459 AM CDT Sun May 26 2019
KSZ047-261045-
Barton KS-
459 AM CDT Sun May 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Barton County in central Kansas...
* Until 545 AM CDT.
* At 458 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Pawnee Rock, or 8 miles
northwest of Radium...moving east at 30 mph.
hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Great Bend, Ellinwood, Pawnee Rock and Great Bend Airport.
LAT...LON 3841 9903 3845 9848 3826 9848 3826 9903
TIME...MOT...LOC 0959Z 269DEG 25KT 3829 9897
BUTLER
Special weather statement, May 26, 4:32 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
532 AM CDT Sun May 26 2019
KSZ052-068-261100-
Harvey KS-Marion KS-
532 AM CDT Sun May 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Harvey County in south central Kansas...
Southwestern Marion County in central Kansas...
* Until 600 AM CDT.
* At 529 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Halstead...moving northeast at
25 mph.
* Hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Newton, Hesston, Halstead, North Newton, Walton and Newton Airport.
LAT...LON 3809 9708 3809 9715 3805 9715 3798 9749
3809 9759 3817 9745 3817 9737 3822 9737
3829 9725
TIME...MOT...LOC 1031Z 246DEG 22KT 3804 9746
BUTLERSpecial weather statement, May 26, 4:51 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wichita KS
551 AM CDT Sun May 26 2019
KSZ082-091-261130-
Harper KS-Kingman KS-
551 AM CDT Sun May 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Harper County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 630 AM CDT.
* At 549 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Sharon to 6 miles southeast of Hazelton...and moving northeast at
50 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Anthony, Harper, Attica, Norwich, Bluff City, Danville, Waldron,
Freeport, Corwin, Runnymede and Crystal Springs.
LAT...LON 3700 9835 3738 9835 3738 9837 3747 9781
3700 9781
TIME...MOT...LOC 1051Z 246DEG 42KT 3729 9837 3702 9832
BUTLERSpecial weather statement, May 26, 5:09 AM CST, 1 hour before
Special Weather Statement
National Weather Service Wichita KS
609 AM CDT Sun May 26 2019
KSZ051-052-068>070-261145-
Butler KS-McPherson KS-Greenwood KS-Harvey KS-Marion KS-
609 AM CDT Sun May 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Butler County in south central Kansas...
Southeastern McPherson County in central Kansas...
West central Greenwood County in southeastern Kansas...
Northern Harvey County in south central Kansas...
Southern Marion County in central Kansas...
* Until 645 AM CDT.
* At 606 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Moundridge to near Whitewater...and moving east at 40 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Newton, Hesston, Hillsboro, North Newton, Moundridge, Peabody,
Canton, Whitewater, Goessel, Potwin, Walton, Elbing, Burns, Lehigh,
Newton Airport, El Dorado State Park and El Dorado Lake.
LAT...LON 3814 9684 3809 9684 3809 9675 3785 9637
3786 9697 3815 9770 3817 9770 3820 9782
3844 9732
TIME...MOT...LOC 1108Z 265DEG 36KT 3816 9755 3799 9719
BUTLERSpecial weather statement, May 26, 5:24 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
624 AM CDT Sun May 26 2019
KSZ069-070-094-261200-
Butler KS-Greenwood KS-Elk KS-
624 AM CDT Sun May 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Butler County in south central Kansas...
Southwestern Greenwood County in southeastern Kansas...
Northern Elk County in southeastern Kansas...
* Until 700 AM CDT.
* At 622 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles north of Latham, or 11 miles
east of Leon...moving east at 35 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
El Dorado, Eureka, Leon, Severy, Rosalia, Climax, El Dorado
Airport, Beaumont, El Dorado Lake, El Dorado State Park, Eureka
Airport and Piedmont.
LAT...LON 3760 9672 3787 9698 3787 9624 3753 9607
TIME...MOT...LOC 1124Z 254DEG 30KT 3766 9658
BUTLER
Special weather statement, May 26, 5:47 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
647 AM CDT Sun May 26 2019
KSZ092-261215-
Sumner KS-
647 AM CDT Sun May 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Sumner County in south central Kansas...
* Until 715 AM CDT.
* At 644 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Caldwell...moving east at 40
mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Caldwell, South Haven, Geuda Springs, Hunnewell and Perth.
LAT...LON 3713 9771 3718 9755 3725 9715 3700 9715
3700 9771
TIME...MOT...LOC 1146Z 257DEG 36KT 3704 9764
BUTLER